Alert archive / Mississippi / Flash Flood Watches in 2017
Flash Flood Watch 13, NWS Jackson, MS
NWS Jackson, MS issued this flash flood watch at Aug 8, 2017, 9:44 AM CDT for 30 counties in Mississippi; 5 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2017, 9:44 AM CDT (14:44 UTC)
- Expired
- Aug 9, 2017, 7:00 PM CDT
- In force
- 33 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- None
All 37 counties
Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Clay County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Kemper County, MS, Lauderdale County, MS, Leake County, MS, Leflore County, MS, Lowndes County, MS, Madison County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 81 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
755 WGUS64 KJAN 081444 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Jackson MS 944 AM CDT Tue Aug 8 2017 ARZ074-075-LAZ007>009-015-016-MSZ026>052-082245- /O.NEW.KJAN.FF.A.0013.170808T1444Z-170810T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Maben, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, and Meridian 944 AM CDT Tue Aug 8 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... The National Weather Service in Jackson has issued a * Flash Flood Watch for portions of southeast Arkansas, northeast Louisiana and Mississippi, including the following areas in southeast Arkansas, Ashley and Chicot. In northeast Louisiana, East Carroll, Madison LA, Morehouse, Richland and West Carroll. In Mississippi, Attala, Carroll, Choctaw, Clay, Grenada, Hinds, Holmes, Humphreys, Issaquena, Kemper, Lauderdale, Leake, Lowndes, Madison MS, Montgomery, Neshoba, Newton, Noxubee, Oktibbeha, Rankin, Scott, Sharkey, Warren, Washington, Webster, Winston and Yazoo. * Through Wednesday evening * Periods of thunderstorms with heavy rainfall will continue over the watch area through Wednesday. Localized rainfall of three to five inches in a short period could lead to flash flooding. * The flooding of roads, low lying areas, and areas with poor drainage will be possible. If encountering flooded roadways, remember to turn around, don't drown. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$
4 follow-up statements
104 WGUS64 KJAN 082010 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Jackson MS 310 PM CDT Tue Aug 8 2017 MSZ018-019-025-090415- /O.EXA.KJAN.FF.A.0013.000000T0000Z-170810T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bolivar-Sunflower-Leflore- Including the cities of Cleveland, Indianola, Ruleville, and Greenwood 310 PM CDT Tue Aug 8 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... The National Weather Service in Jackson has expanded the * Flash Flood Watch to include portions of north central Mississippi and northwest Mississippi, including the following areas in north central Mississippi, Leflore. In northwest Mississippi, Bolivar and Sunflower. * Through Wednesday evening * Periods of thunderstorms with heavy rainfall will continue over the watch area through Wednesday. Localized rainfall of three to five inches in a short period could lead to flash flooding. * The flooding of roads, low lying areas, and areas with poor drainage will be possible. If encountering flooded roadways, remember to turn around, don't drown. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$ ARZ074-075-LAZ007>009-015-016-MSZ026>052-090415- /O.CON.KJAN.FF.A.0013.000000T0000Z-170810T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Maben, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, and Meridian 310 PM CDT Tue Aug 8 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... The Flash Flood Watch continues for * Portions of southeast Arkansas, northeast Louisiana and Mississippi, including the following areas in southeast Arkansas, Ashley and Chicot. In northeast Louisiana, East Carroll, Madison LA, Morehouse, Richland and West Carroll. In Mississippi, Attala, Carroll, Choctaw, Clay, Grenada, Hinds, Holmes, Humphreys, Issaquena, Kemper, Lauderdale, Leake, Lowndes, Madison MS, Montgomery, Neshoba, Newton, Noxubee, Oktibbeha, Rankin, Scott, Sharkey, Warren, Washington, Webster, Winston and Yazoo. * Through Wednesday evening * Periods of thunderstorms with heavy rainfall will continue over the watch area through Wednesday. Localized rainfall of three to five inches in a short period could lead to flash flooding. * The flooding of roads, low lying areas, and areas with poor drainage will be possible. If encountering flooded roadways, remember to turn around, don't drown. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$
930 WGUS64 KJAN 090156 AAA FFAJAN Flood Watch...UPDATED National Weather Service Jackson MS 856 PM CDT Tue Aug 8 2017 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-091000- /O.CON.KJAN.FF.A.0013.000000T0000Z-170810T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington-Humphreys- Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS- Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Maben, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, and Meridian 856 PM CDT Tue Aug 8 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... The Flash Flood Watch continues for * Portions of southeast Arkansas, northeast Louisiana and Mississippi, including the following areas in southeast Arkansas, Ashley and Chicot. In northeast Louisiana, East Carroll, Madison LA, Morehouse, Richland and West Carroll. In Mississippi, Attala, Bolivar, Carroll, Choctaw, Clay, Grenada, Hinds, Holmes, Humphreys, Issaquena, Kemper, Lauderdale, Leake, Leflore, Lowndes, Madison MS, Montgomery, Neshoba, Newton, Noxubee, Oktibbeha, Rankin, Scott, Sharkey, Sunflower, Warren, Washington, Webster, Winston and Yazoo. * Through Wednesday evening * Periods of thunderstorms with heavy rainfall will continue over the watch area through Wednesday. Localized rainfall of three to five inches in a short period could lead to flash flooding. * The flooding of roads, low lying areas, and areas with poor drainage will be possible. If encountering flooded roadways, remember to turn around, don't drown. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$
886 WGUS64 KJAN 091004 FFAJAN Flood Watch National Weather Service Jackson MS 504 AM CDT Wed Aug 9 2017 ...FLASH FLOOD WATCH IN EFFECT TODAY FOR MUCH OF THE ARKLAMISS... ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-091815- /O.CON.KJAN.FF.A.0013.000000T0000Z-170810T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington-Humphreys- Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS- Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Maben, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, and Meridian 504 AM CDT Wed Aug 9 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of southeast Arkansas, northeast Louisiana and Mississippi, including the following areas in southeast Arkansas, Ashley and Chicot. In northeast Louisiana, East Carroll, Madison LA, Morehouse, Richland and West Carroll. In Mississippi, Attala, Bolivar, Carroll, Choctaw, Clay, Grenada, Hinds, Holmes, Humphreys, Issaquena, Kemper, Lauderdale, Leake, Leflore, Lowndes, Madison MS, Montgomery, Neshoba, Newton, Noxubee, Oktibbeha, Rankin, Scott, Sharkey, Sunflower, Warren, Washington, Webster, Winston and Yazoo. * Through this evening * Thunderstorms with heavy rainfall will develop over the watch area again today. Localized rainfall of one to two inches in a short period could lead to flash flooding. * The flooding of roads, low lying areas, and areas with poor drainage will be possible. If encountering flooded roadways, remember to turn around, don't drown. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$
893 WGUS64 KJAN 091724 FFAJAN Flood Watch National Weather Service Jackson MS 1224 PM CDT Wed Aug 9 2017 ...FLASH FLOOD WATCH IN EFFECT TODAY FOR MUCH OF THE ARKLAMISS... ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-100000- /O.CON.KJAN.FF.A.0013.000000T0000Z-170810T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington-Humphreys- Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS- Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Maben, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, and Meridian 1224 PM CDT Wed Aug 9 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... The Flash Flood Watch continues for * Portions of southeast Arkansas, northeast Louisiana and Mississippi, including the following areas in southeast Arkansas, Ashley and Chicot. In northeast Louisiana, East Carroll, Madison LA, Morehouse, Richland and West Carroll. In Mississippi, Attala, Bolivar, Carroll, Choctaw, Clay, Grenada, Hinds, Holmes, Humphreys, Issaquena, Kemper, Lauderdale, Leake, Leflore, Lowndes, Madison MS, Montgomery, Neshoba, Newton, Noxubee, Oktibbeha, Rankin, Scott, Sharkey, Sunflower, Warren, Washington, Webster, Winston and Yazoo. * Until 7 PM CDT this evening * Thunderstorms with heavy rainfall will develop over the watch area again today. Localized rainfall of one to two inches in a short period could lead to flash flooding. * The flooding of roads, low lying areas, and areas with poor drainage will be possible. If encountering flooded roadways, remember to turn around, don't drown. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Aug 8, 6:00 AM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Aug 8, 6:00 AM CDT, 3 hours 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
600 AM CDT Tue Aug 8 2017
.UPDATE...
Updated for 12Z aviation discussion
&&
.AVIATION...
12Z TAF discussion: Lowest flight conditions were confined to the se
at 1030Z as scattered -SHRA along and north of I-20 broke up the IFR
layer of stratus overnight elsewhere. Widespread SHRA/TSRA coverage
is expected again today that wl cont into this evng. VFR conds are
expected late this evng before IFR cigs redevelop by 09Z Wed. /22/
&&
.DISCUSSION...
Cooler than normal temperatures with above normal rain chances
will continue today as once again an anomalously moist airmass, a
nearly stationary boundary and daytime heating combine to produce
widespread convection. Early morning surface analysis had the
nearly stationary boundary across our northwest most zones and
extending across northeast Mississippi. Local radars had light to
moderate showers tracking east across the Highway 82 corridor
with and area of heavier showers poised to move across our
northeast Louisiana Parishes. Our Parishes have received the least
amount of rain over the last 5 days but some flooding was
observed yesterday over other portions of the CWA and the
potential for flash flooding will remain a concern today.
Satellite derived products indicated our PWAT across most of the
CWA was around 2.2inches with higher amounts around 2.4inches over
our western zones. Convection is expected to intensify across our
Louisiana Parishes and Highway 82 corridor this morning and
gradually spread east and south through the day. The potential for
locally heavy rain of one to two inches will lead to runoff
problems in poor drainage areas again and flash flooding where
storms train over the same areas that received a couple of inches
yesterday. The current Flash Flood Watch is in effect until 7AM.
Models suggest a >1020mb high centered over the Central Plains
this morning will spread east across the Ohio Valley by Wednesday
morning. This may nudge the stalled boundary further south into
our CWA, between Highway 82 and Interstate 20 tonight shifting the
focus for heavy rain to the south tonight. The persistent cloud
cover and rain will again hold afternoon temperatures well below
normal over most of the area. Low temperatures tonight will bottom
out again in the lower 70s which is normal. /22/
Wednesday through Monday: The theme over the remainder of the
forecast period will continue to be "wet". The Lower Mississippi
Valley will remain at the base of a broad upper trough over the
eastern half of the CONUS into next week. Through that time frame,
disturbances will traverse upper flow around this trough and over
the tropical moist airmass in place across the region, resulting in
above average rain chances. In this type of environment, high rain
rates which may result in localized flooding are more likely. This
is particularly a concern in those areas that receive multiple
inches of rain on successive days. We will continue to advertise a
limited flood threat in the HWO and graphic products to highlight
this potential through Thursday. There's a decent chance we'll need
to extend or revisit the flood threat for at least some portion of
the area into the weekend or early next week. Guidance is continuing
to hint at a more organized front sliding southward toward the area
by early next week, which would serve as an additional focus for
convective development and potential heavy rainfall.
With the anticipation of more abundance clouds and rain around to
limit insolation, daytime high temps are expected to remain somewhat
below normal through the remainder of the period. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 83 72 86 73 / 74 52 61 43
Meridian 83 71 84 73 / 69 50 58 46
Vicksburg 83 72 85 73 / 82 54 59 37
Hattiesburg 86 74 87 73 / 59 43 58 38
Natchez 83 72 85 72 / 80 51 57 31
Greenville 81 70 85 71 / 77 29 52 33
Greenwood 81 70 84 72 / 84 29 57 44
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 7 AM CDT this morning for MSZ018-019-
025>053.
LA...Flash Flood Watch until 7 AM CDT this morning for LAZ007>009-015-
016-023>025.
AR...Flash Flood Watch until 7 AM CDT this morning for ARZ074-075.
&&
DL/22Hazardous weather outlook, Aug 8, 5:03 AM CDT, 4 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 503 AM CDT Tue Aug 8 2017 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>053-091015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin- Scott-Newton-Lauderdale-Claiborne- 503 AM CDT Tue Aug 8 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and southwest Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Elevated TIMING...Mainly through daybreak Thunderstorms capable of producing a few inches of rainfall in a short period of time resulting in flash flooding of low lying and poor drainage areas are possible this morning. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday Flooding is possible for the entire outlook area Wednesday through Thursday. Flash Flooding will continue to be possible for the entire outlook area going through mid to late week as a stalled frontal boundary and very moist air remain over the area. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. LAZ026-MSZ054>066-072>074-091015- Concordia-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- 503 AM CDT Tue Aug 8 2017 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Early this morning through tonight Thunderstorms capable of producing 1 to 2 inches of rainfall in a short period of time resulting in flash flooding of low lying and poor drainage areas are possible this morning. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday Flooding is possible for the entire outlook area Wednesday through Thursday. Flash Flooding will continue to be possible for the entire outlook area going through mid to late week as a stalled frontal boundary and very moist air remain over the area. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 21 && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Tropical page... www.weather.gov/jan/tropical National Hurricane Center Home Page... www.nhc.noaa.gov/ Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... www.weather.gov/jan/precipmaps River Forecast Center... www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Aug 8, 6:20 AM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Jackson MS
620 AM CDT TUE AUG 8 2017
MSZ034-081215-
Washington MS-
620 AM CDT TUE AUG 8 2017
...HEAVY RAINFALL OCCURRING OVER SOUTHERN WASHINGTON COUNTY...
At 619 AM CDT, Meteorologists were tracking showers producing
locally heavy rainfall across southern Washington County.
Torrential rainfall is occurring with these showers, and may lead to
localized flooding.
Locations impacted include...
Hollandale, Avon, Darlove, Estill, Murphy, Glen Allan and Arcola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3314 9118 3313 9114 3313 9110 3315 9108
3322 9109 3325 9105 3330 9077 3327 9076
3327 9073 3323 9073 3320 9068 3314 9070
3311 9068 3310 9069 3310 9091 3301 9092
3301 9117 3304 9113 3306 9112 3310 9119
TIME...MOT...LOC 1119Z 263DEG 4KT 3316 9091
DLLocal storm report, Aug 8, 8:07 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
807 AM CDT TUE AUG 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM FLASH FLOOD HOLLANDALE 33.17N 90.85W
08/08/2017 WASHINGTON MS LAW ENFORCEMENT
WATER REPORTED IN HOMES ON NEELY STREET.
&&
19Local storm report, Aug 8, 9:23 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
923 AM CDT TUE AUG 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM FLASH FLOOD PORTLAND 33.24N 91.51W
08/08/2017 ASHLEY AR PUBLIC
FARM EQUIPMENT UNDER WATER AND WATER OVER A FARM ROAD IN
PORTLAND. REPORT, WITH PICTURE, RELAYED VIA SOCIAL MEDIA.
&&
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:20 AM CDT | Special Weather Statement | JAN | Washington | 55 min |
| Aug 8, 7:54 AM CDT | Flash Flood Warning | JAN | Washington | 3 hr |
| Aug 8, 10:10 AM CDT | Flash Flood Warning | JAN | Washington | 3 hr |
| Aug 8, 1:53 PM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey, Washington | 3 hr |
| Aug 8, 2:12 PM CDT | Special Weather Statement | JAN | Sharkey | 33 min |
| Aug 8, 2:30 PM CDT | Flash Flood Warning | JAN | Jones | 3 hr |
| Aug 8, 3:18 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 3 hr |
| Aug 8, 4:46 PM CDT | Areal Flood Warning | JAN | Issaquena, Sharkey, Washington | 12 hr |
Nearby
Flash Flood Watches in Mississippi, 2017Flash Flood Watches in Louisiana, 2017Flash Flood Watches in Arkansas, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.